Alert archive / Alaska / High Wind Watches in 2009
High Wind Watch 3, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Feb 6, 2009, 4:09 PM AKST. It took effect at Feb 7, 2009, 12:00 PM AKST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 6, 2009, 4:09 PM AKST (01:09 UTC)
- In effect from
- Feb 7, 2009, 12:00 PM AKST
- Expired
- Feb 7, 2009, 4:58 AM AKST
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK72 PAFC 070109 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 409 PM AKST FRI FEB 6 2009 AKZ191-071415- /X.NEW.PAFC.HW.A.0003.090207T2100Z-090208T0200Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 409 PM AKST FRI FEB 6 2009 ...HIGH WIND WATCH IN EFFECT SATURDAY AFTERNOON WEST OF AMCHITKA... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT SATURDAY AFTERNOON. A STRONG FAST MOVING FRONT WILL APPROACH THE WESTERN ALEUTIANS SATURDAY AFTERNOON. EXPECT SOUTHEAST 55 TO 70 MPH IN THE AFTERNOON AHEAD OF THE FRONT WITH POSSIBLE GUSTS TO 80 MPH IN THE AFTERNOON WEST OF AMCHITKA. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
2 follow-up statements
000 WWAK72 PAFC 071355 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 455 AM AKST SAT FEB 7 2009 AKZ191-080300- /X.UPG.PAFC.HW.A.0003.090207T2100Z-090208T0200Z/ /X.NEW.PAFC.HW.W.0005.090207T2100Z-090208T0300Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 455 AM AKST SAT FEB 7 2009 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM AKST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING FOR THE WESTERN ALEUTIANS. THE WARNING IS IN EFFECT FROM NOON TODAY TO 6 PM AKST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG FAST MOVING FRONT WILL CROSS OVER THE WESTERN ALEUTIANS THIS AFTERNOON. EXPECT SOUTHEAST 55 TO 70 MPH IN THE AFTERNOON AHEAD OF THE FRONT WITH POSSIBLE GUSTS TO 80 MPH IN THE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
000 WWAK72 PAFC 071359 CCA NPWALU URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 458 AM AKST SAT FEB 7 2009 AKZ191-080300- /X.UPG.PAFC.HW.A.0003.090207T2100Z-090208T0200Z/ /X.COR.PAFC.HW.W.0005.090207T2100Z-090208T0300Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 458 AM AKST SAT FEB 7 2009 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM AKST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING FOR THE WESTERN ALEUTIANS. THE WARNING IS IN EFFECT FROM NOON TODAY TO 6 PM AKST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG FAST MOVING FRONT WILL CROSS OVER THE WESTERN ALEUTIANS THIS EVENING. EXPECT SOUTHEAST 55 TO 70 MPH IN THE AFTERNOON AHEAD OF THE FRONT WITH POSSIBLE GUSTS TO 80 MPH THROUGH CHANNELED AREAS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Feb 6, 4:48 AM AKST, 11 hours 21 minutes earlier.
Area forecast discussion, Feb 6, 4:48 AM AKST, 11 hours 21 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AKST THU FEB 5 2009
.ANALYSIS AND UPPER LEVELS...
AT THE SURFACE A 1000 MB LOW IS LOCATED OVER PRINCE WILLIAM
SOUND...WITH A FRONT EXTENDING SOUTH THROUGH THE GULF OF ALASKA. A
982 MB LOW IS LOCATED JUST EAST OF SAINT MATTHEW ISLAND. A FRONT
EXTENDS OFF OF THIS LOW SOUTHWARD THROUGH THE CENTRAL ALEUTIANS. A
1000 MB LOW IS DEVELOPING IN THE SOUTHWESTERN GULF OF ALASKA.
IN THE UPPER LEVELS...A TROUGH AND WEAKENING CLOSED LOW ARE OVER THE
BERING SEA. A LOW AMPLITUDE RIDGE IS OVER THE GULF OF ALASKA AND
EASTERN MAINLAND. A 145 KT JET STREAK STRETCHES THROUGH THE
SOUTHWESTERN GULF OF ALASKA.
.MODEL DISCUSSION...
MODELS ARE IN DECENT AGREEMENT THROUGH THE FIRST 48 HOURS...BUT
DIFFERENCES BEGIN TO ARISE AFTERWARD. MAIN DIFFERENCES PERTAIN TO THE
STRENGTH AND POSITION OF A LOW DEVELOPING IN THE NORTH PACIFIC...AND
ITS SUBSEQUENT EVOLUTION BY THE START OF NEXT WEEK. DIFFERENCES ALSO
EXIST REGARDING THE EVOLUTION OF THE LOW CURRENTLY DEVELOPING IN THE
SOUTHWESTERN GULF OF ALASKA. MINIMAL CHANGES WERE MADE TO THE
EXISTING FORECAST PACKAGE PAST 60 HOURS...WITH A BLEND OF THE GFS/NAM
SOLUTIONS IN THE SHORT TERM.
.SHORT TERM FORECAST...
.SOUTHCENTRAL...
THE WEAK LOW IN PRINCE WILLIAM SOUND IS DISSIPATING WHILE MOVING INTO
THE COPPER RIVER BASIN. LIGHT SNOW SHOWERS ASSOCIATED WITH THIS LOW
ARE STILL AFFECTING SOME AREAS...BUT ARE WIDELY SCATTERED IN NATURE.
AS THE AFOREMENTIONED LOW DEVELOPING IN THE GULF OF ALASKA MOVES
NORTHWARD...RAIN AND SNOW SHOWERS WILL MOVE BACK INTO COASTAL
PORTIONS OF SOUTHCENTRAL THIS AFTERNOON. KODIAK ISLAND WILL SEE AN
ADDITIONAL SHOT AT PRECIPITATION SATURDAY AS AN UPPER LEVEL TROUGH
SWINGS THROUGH THE WESTERN MAINLAND. TRANQUIL CONDITIONS WILL BE THE
RULE ACROSS THE REMAINDER OF THE AREA...WITH MAINLY CLOUDY SKIES AND
SEASONABLE TEMPERATURES THROUGH THE WEEKEND.
.SOUTHWEST...
SCATTERED SNOW SHOWERS WILL PERSIST ACROSS THE KUSKOKWIM
VALLEY...KUSKOKWIM DELTA...AND BRISTOL BAY AREAS TODAY AS THE LOW
NEAR SAINT MATTHEW MOVES INLAND. SNOW CHANCES WILL INCREASE ACROSS
ALL OF SOUTHWEST ALASKA FRIDAY NIGHT INTO SATURDAY AS SYNOPTIC
FORCING INCREASES IN RESPONSE TO AN UPPER LEVEL TROUGH MOVING OVER
THE AREA. EXPECT CONDITIONS TO IMPROVE ON THE BACKSIDE OF THE TROUGH
AS WEAK HIGH PRESSURE BUILDS INTO BRISTOL BAY SUNDAY MORNING.
.BERING SEA AND ALEUTIANS...
BRISK WINDS AND SCATTERED SNOW SHOWERS WILL CONTINUE TODAY ACROSS THE
ISLANDS. A FRONT WELL AHEAD OF A DEVELOPING NORTH PACIFIC LOW WILL
BEGIN IMPACTING THE WESTERN ALEUTIANS THIS AFTERNOON...BRINGING
WIDESPREAD RAIN AND SNOW WITH STRONG SOUTHERLY FLOW. THIS FRONT WILL
MOVE ACROSS THE CENTRAL AND EASTERN ALEUTIANS SUNDAY.
.LONG TERM FORECAST...
WHILE MODEL AGREEMENT IS POOR IN THE EXTENDED...STILL EXPECT TROUGH
CURRENTLY OVER THE BERING SEA TO SWING THROUGH MAINLAND ALASKA WITH
WEAK RIDGING BUILDING OVER THE ALEUTIANS AND BERING SEA THROUGH
MONDAY. MODELS DO AGREE ON BRINGING A LOW INTO THE BERING SEA EARLY
IN THE WEEK...WITH ANOTHER LOW MOVING INTO THE GULF OF ALASKA DURING
THE SAME TIME FRAME.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE
MARINE...STORM 175 176
GALE 132 150 155 160 165 170 171 172 179
HEAVY FREEZING SPRAY 155 165 179
FIRE WEATHER...NONE
NRH FEB 09The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 4:00 PM AKST | Gale Warning | AFC | 24 hr | |
| Feb 6, 4:00 PM AKST | Gale Warning | AFC | 48 hr | |
| Feb 6, 4:00 PM AKST | Small Craft Advisory | AFC | 15 hr | |
| Feb 6, 4:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Feb 6, 4:00 PM AKST | Heavy Freezing Spray Warning | AFC | 60 hr | |
| Feb 6, 10:15 PM AKST | Dense Fog Advisory | AFC | 12 hr | |
| Feb 7, 4:00 AM AKST | Gale Warning | AFC | 3 days | |
| Feb 7, 4:00 AM AKST | Small Craft Advisory | AFC | 12 hr | |
| Feb 7, 4:00 AM AKST | Storm Warning | AFC | 36 hr | |
| Feb 7, 4:00 AM AKST | Heavy Freezing Spray Warning | AFC | 4 days | |
| Feb 7, 4:55 AM AKST | High Wind Warning | AFC | 16 hr | |
| Feb 7, 6:40 AM AKST | Small Craft Advisory | AFC | 21 hr | |
| Feb 7, 6:40 AM AKST | Heavy Freezing Spray Warning | AFC | 33 hr | |
| Feb 7, 7:15 AM AKST | Gale Warning | AFC | 33 hr | |
| Feb 7, 7:15 AM AKST | Hurricane Force Wind Warning | AFC | 15 hr | |
| Feb 7, 7:15 AM AKST | Storm Warning | AFC | 9 hr | |
| Feb 7, 7:15 AM AKST | Heavy Freezing Spray Warning | AFC | 3 days | |
| Feb 7, 9:37 AM AKST | Blizzard Warning | AFC | 8 hr |
Nearby
High Wind Watches in Alaska, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.